Hail, Jackson
- When
- September 20, 12:15 PM CST
- Where
- Jackson County, Jackson
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.617, -95.000
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Sep 20, 9:52 AM CST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1052 AM CDT THU SEP 20 2001 NEW 12Z ETA INDICATES LEFT FRONT QUAD OF JET STREAM OVER ERN PART OF FORECAST AREA...MOVES RAPIDLY SOUTH AND EAST OF FORECAST AREA THIS EVENING. WEAK CONVERGENCE NOTED AT THIS LEVEL WITH THIS SPEED MAX. NEW 12Z ETA SHOWS SIGNIFICANT INSTABILITY AND WIND SHEAR AHEAD OF THE THE FRONT OVER NORTHWEST IOWA AND SOUTHWEST MINNESOTA. WITH THUNDERSTORMS THAT MOVED ACROSS SOUTHWEST MINNESOTA THIS MORNING. EXPECT IT WILL BE HARD FOR THIS AREA TO RECOVER ENOUGH TO PRODUCE STRONG THUNDERSTORMS. LESS NUMEROUS AND STRONG ECHOES MOVED ACROSS NORTHWEST IOWA THIS MORNING...SO WITH THE INSTABILITY AND WIND SHEAR COMBINED WITH SURFACE AND 850 THETA E RIDGE MOVING ACROSS AREA THIS AFTERNOON...EXPECT TO UPDATE TO INCREASE THREAT OF THUNDERSTORMS THIS AFTERNOON. .FSD...NONE BLOOM
SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1100 AM CDT THU SEP 20 2001 *** THIS SIGNIFICANT WEATHER OUTLOOK FROM THE NATIONAL WEATHER SERVICE PERTAINS ONLY TO CONDITIONS ASSOCIATED WITH THUNDERSTORMS. *** .SYNOPSIS... A COLD FRONT STRETCHED FROM SOUTH CENTRAL NEBRASKA TO A LOW PRESSURE AREA IN NORTHEAST NEBRASKA...THEN NORTH NEAR THE BORDER OF THE DAKOTAS AND MINNESOTA AT 11 AM. BY 7 PM THIS EVENING THE LOW AND FRONT WILL MOVE OVER CENTRAL MINNESOTA TO NORTH CENTRAL IOWA TO SOUTHEAST NEBRASKA LINE. IAZ003-013-014-021-022-031-032-210500- DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-WOODBURY-IDA- INCLUDING THE CITIES OF...SPIRIT LAKE...SPENCER...STORM LAKE...SIOUX CITY... 1100 AM CDT THU SEP 20 2001 * FORECAST THROUGH MIDNIGHT: STRONG THUNDERSTORMS MAY DEVELOP AHEAD OF THE LOW PRESSURE AREA AND FRONT THIS AFTERNOON. * SIGNIFICANT WEATHER: STRONG WINDS...GUSTS LESS THAN 58 MPH. LARGE HAIL...DIME SIZE OR LARGER. * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS POSSIBLE BETWEEN 1 PM TO 6 PM. SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-IAZ001- 002-012-020-NEZ013-014-210500- BEADLE-KINGSBURY-BROOKINGS-LINCOLN-LYON-JERAULD-SANBORN-MINER-LAKE- MOODY-PIPESTONE-MURRAY-COTTONWOOD-BRULE-AURORA-DAVISON-HANSON-MCCOOK- MINNEHAHA-ROCK-NOBLES-JACKSON-GREGORY-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-LINCOLN-LYON-OSCEOLA-BON HOMME-YANKTON-CLAY-UNION-SIOUX-PLYMOUTH- DIXON-DAKOTA- INCLUDING THE CITIES OF...HURON...BROOKINGS...PIPESTONE...SLAYTON... CHAMBERLAIN...MITCHELL...SIOUX FALLS...LUVERNE...WORTHINGTON...ROCK RAPIDS... YANKTON...VERMILLION...ELK POINT...SIOUX CENTER...LE MARS... 1100 AM CDT THU SEP 20 2001 * FORECAST THROUGH MIDNIGHT: SIGNIFICANT WEATHER IS NOT EXPECTED IN THIS AREA THROUGH MIDNIGHT. * SIGNIFICANT WEATHER: NONE. * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
115 PM CDT THU SEP 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM JACKSON MN 1 INCH HAIL
09/20/01 JACKSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.The Sioux Falls radar (KFSD), 139 km away, was scanning. The volume nearest the first event began at 18:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2001Every state in 2001This day in weather historyWarnings in Minnesota, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5267877.